On the restricted validity of the thin sandwich conjecture

Robert Bartnik, Gyula Fodor

Research output: Contribution to journalArticle

43 Citations (Scopus)

Abstract

We prove that the thin sandwich conjecture in general relativity is valid, provided that the data (gab,gab) satisfy certain geometric conditions. These conditions define an open set in the class of possible data, but are not generically satisfied. The implications for the "superspace" picture of the Einstein evolution equations are discussed.

Original languageEnglish
Pages (from-to)3596-3599
Number of pages4
JournalPhysical Review D
Volume48
Issue number8
DOIs
Publication statusPublished - 1993

ASJC Scopus subject areas

  • Physics and Astronomy (miscellaneous)

Fingerprint Dive into the research topics of 'On the restricted validity of the thin sandwich conjecture'. Together they form a unique fingerprint.

  • Cite this